MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD COR¿ MX; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY

BECTON DICKINSON & CO. (SPARKS) BD COR¿ MX; THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Catalog Number 443989
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported after using bd cor mx instrument, there was one false positive result on patient sample.The instrument reported positive for chlamydia, but the sample was retested the next day with a negative result.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
D2b.Medical device type: mkz, ouy, qep.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the customer reported a discrepant result on cor mx, where a positive urine sample was repeated the next day, tested as negative.Service obtained r-files for review.Upon analysis, the discrepant result was close to the limit of detection for cycle threshold scores.This indicates that the sample had a low target load too close to the limit of detection.The second run did not show any amplification.The result was held during reprocessing.No returned part was available or expected as part of the investigation.The review did not indicate any instrument issue.This complaint is unconfirmed and the root cause is unknown.Dhr review is not required for this complaint as this complaint does not allege an early life failure or failure at installation and the configuration has changed since release for manufacturing due to service repairs/pms.Service history review for this instrument was completed and revealed related complaints related to this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.
 
Event or Problem Description

Brand Name
BD COR¿ MX
Common Device Name
THERMAL CYCLER NUCLEIC ACID AMPLIFICATION ANALYSER IVD, LABORATORY
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24597677
Report Number1119779-2026-00401
Device Sequence Number18496109
Product Code LSL
UDI-Device Identifier00382904439897
UDI-Public(01)00382904439897
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K210585
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443989
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown